Results 1 to 4 of 4
Lexapro and Insomnia
  1. #1
    MT55 is offline New Member
    Join Date
    Feb 2008
    Posts
    3

    Default Lexapro and Insomnia

    Hello everyone,

    This is my first time on here but I really need some help. Here is my story. About six months ago I experianced an Anxiety attack that last nearly a Month. I experianced a period where a couldn't sleep for 4 days. I finally got some help and was put on 10 mg of lexapro and Lunesta. I stayed on the lunesta for about 2 months then weened my self off. I was sleeping decent for a time with only the lexapro and some melatonin right before bed.

    I started coming off the Lepexapro January 1st. I had no side effects when I went from 10 to 7.5. I did that for two weeks. I then went from 7.5 to 5 for another 2 weeks. This is when I started getting all the side effects. Brains saps, chills, shackieness. Anyway my sleep got progressively worse as I lowered my dosage. I then went to 2.5 mg for about a week and now I have been off the Lexapro for 4 days. The only realy side effect is that I cant sleep at all.

    I dont want to go back on the lunesta but not sleeping for 3 days in a row is really tuff. Can anyone tell me if they have had a similiar experiance? How long will it be for my sleep to be back to normal or semi normal.

    I feel great today no withdrawal effect, besides the sleep, and no anxiety.

    mt55

  2. #2
    jc545 is offline Junior Member
    Join Date
    Dec 2007
    Posts
    23

    Default Lex and Lunesta

    I too used Lunesta and found it very effective, but my doctor didn'y want me to continue using it as much, so that is how I ended up on Lexapro. It was presecribed to overcome my sleep problem, which was a type of anxiety whenever I attempted to sleep. I describe it as I can't get the gears to stop turning.

    The Lexapro seemed to help sleeping for awhile, but was never as effective a Lunesta. Lunesta was the magic bullet, and worked the same every time.

    Needless to say, I regret going on Lexapro, cuz I'm into week two of withdrawal and it is almost unbearable. But I have to go to work and function effectively. My head is buzzing, and my thoughts are scattered, and I have to watch evrything I say, so it does not become known at to my work collegues.

    I have some Darvon which I've used sparingly, but I'm sure this is not the long range solution to the withdrawal. If not careful I could get hooked on the Darvon, so I'm going forward as best I can.

    My hope for myself and all others that the withdrawal will subside in a couple of weeks. However, I've read of side effects lasting months with some people.
    This drug is a nasty medication, and the doctors do not seem to have a clue as to how severe the withdrawal can be.

  3. #3
    MT55 is offline New Member
    Join Date
    Feb 2008
    Posts
    3

    Default

    Yeah I agree, the lexapro was great for my anxiety and I was even sleeping on the stuff. If I had known about the side effects and the withdrawal effects, I dont think I would have ever taken it. I hope my sleep problem is just a side effect from withdrwing from LEX.

    MT55

  4. #4
    erinkj is offline Senior Member
    Join Date
    Nov 2007
    Location
    Iowa
    Posts
    697

    Smile JC

    Quote Originally Posted by jc545 View Post
    I too used Lunesta and found it very effective, but my doctor didn'y want me to continue using it as much, so that is how I ended up on Lexapro. It was presecribed to overcome my sleep problem, which was a type of anxiety whenever I attempted to sleep. I describe it as I can't get the gears to stop turning.

    The Lexapro seemed to help sleeping for awhile, but was never as effective a Lunesta. Lunesta was the magic bullet, and worked the same every time.

    Needless to say, I regret going on Lexapro, cuz I'm into week two of withdrawal and it is almost unbearable. But I have to go to work and function effectively. My head is buzzing, and my thoughts are scattered, and I have to watch evrything I say, so it does not become known at to my work collegues.

    I have some Darvon which I've used sparingly, but I'm sure this is not the long range solution to the withdrawal. If not careful I could get hooked on the Darvon, so I'm going forward as best I can.

    My hope for myself and all others that the withdrawal will subside in a couple of weeks. However, I've read of side effects lasting months with some people.
    This drug is a nasty medication, and the doctors do not seem to have a clue as to how severe the withdrawal can be.
    Glad to see you posting again but, I am sorry you are having a rough go of it. I can well relate. The remark about not "getting the gears to stop turning" same problem my hubby has had for life. His is ADD with anxiety though. He is on stratera now and sais it has slowed the gears ALOT and he is able to focus much better and no racing thoughts. I thought you were using a benzo for the anxiety symptoms? If not, then you are much better off using a benzo than darvon. ( darvon is harder on your liver and not as effective for anxiety) Just my opinion. Take care JC, I realy hope it all works out soon...Erin

Similar Threads

  1. 3 weeks Lexapro fatigue and insomnia
    By Mh33 in forum Need to Talk?
    Replies: 0
    Last Post: 02-02-2018, 06:59 PM
  2. Switching SSRI's? and Lexapro Insomnia!
    By AngelicLady in forum Featured Drugs
    Replies: 2
    Last Post: 03-31-2010, 12:40 AM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22